Alert archive / New York / River Flood Advisories in 2011
River Flood Advisory 2, NWS Albany, NY
NWS Albany, NY issued this river flood advisory at May 18, 2011, 12:59 AM EDT for Dutchess County, Ulster County, New York. It was in force for 118 min.
The area
The counties it named.
The facts
- Issued
- May 18, 2011, 12:59 AM EDT (04:59 UTC)
- Expired
- May 18, 2011, 2:57 AM EDT
- In force
- 118 min
- Issued by
- NWS Albany, NY
Counties Dutchess County, NY, Ulster County, NY
The radar
The Albany radar (KENX), 85 km from the middle of the area, began a volume at 05:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted, in the capitals the NWS used until 2016.
525
WGUS81 KALY 180459
FLSALY
FLOOD ADVISORY
NATIONAL WEATHER SERVICE ALBANY NY
1259 AM EDT WED MAY 18 2011
NYC027-111-181659-
/O.NEW.KALY.FL.Y.0002.110518T0459Z-110518T0600Z/
/POUN6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1259 AM EDT WED MAY 18 2011
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* FLOOD ADVISORY FOR
THE HUDSON RIVER AT POUGHKEEPSIE.
* THROUGH 200 AM WEDNESDAY MORNING.
* AT 12 AM WEDNESDAY THE STAGE WAS 4.9 FEET
* FLOOD STAGE IS 5.0 FEET.
* FORECAST...THE RIVER IS FORECAST TO RISE TO NEAR 5.0 FEET BY 1 AM
WEDNESDAY AS HIGH TIDE IS REACHED...THEN QUICKLY LOWER TO 4.5 FEET
BY 200 AM AS THE TIDE RECEDES.
* IMPACT...AT 5.0 FEET...MINOR FLOODING OF LOWLANDS...BOAT DOCKS AND
BOAT LAUNCHES IS POSSIBLE.
&&
FLD OBSERVED FORECAST
8 AM 2 PM 8 PM 2 AM 8 AM
LOCATION STG STG DAY TIME WED WED WED THU THU
HUDSON RIVER
POUGHKEEPSIE 5.0 4.9 WED 01 AM 0.6 3.4 0.6 4.3 0.1
$$1 follow-up statement
030 WGUS81 KALY 180657 FLSALY FLOOD ADVISORY NATIONAL WEATHER SERVICE ALBANY NY 257 AM EDT WED MAY 18 2011 NYC027-111-180727- /O.CAN.KALY.FL.Y.0002.000000T0000Z-110518T0800Z/ /POUN6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 257 AM EDT WED MAY 18 2011 THE FLOOD ADVISORY IS CANCELLED FOR THE HUDSON RIVER AT POUGHKEEPSIE. * AT 2 AM WEDNESDAY THE STAGE WAS 4.5 FEET AND FALLING. * FLOOD STAGE IS 5.0 FEET. * FORECAST...THE RIVER IS FORECAST TO FALL TO NEAR 2.0 FEET BY 6 AM WEDNESDAY. && $$
What forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this river flood advisory went out at May 17, 10:42 PM EDT, 2 hours 17 minutes earlier.
Area forecast discussion, May 17, 10:42 PM EDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
1042 PM EDT TUE MAY 17 2011
.SYNOPSIS...
A LARGE UPPER LOW OVER THE MIDDLE ATLANTIC STATES WILL CONTINUE TO
INFLUENCE OUR WEATHER THROUGH THE REMAINDER OF THIS WEEK. THIS
WILL PROVIDE PERIODS OF SHOWERS WITH EMBEDDED THUNDERSTORMS FOR
THE REGION.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
AS OF 1030 PM EDT...NOT MUCH CHANGE TO PREVIOUS FORECAST AS RADAR
TRENDS WERE CORRECT DURING THE EVENING WITH MOST OF THE PCPN
PASSING AROUND THE OUTSIDE OF THE HSA. EXPECT THAT THE PCPN WILL
START TO FILL IN A LITTLE MORE DURING THE NEXT FEW HOURS MAINLY
ACROSS EASTERN AREAS AND THEN START TO FILL IN ACROSS BULK OF FA
FROM SOUTHEAST TO NORTHWEST AFTER MIDNIGHT. HAVE UPDATED QPF
AMOUNTS MAINLY DURING THE SECOND HALF OF THE NIGHT INCREASING THEM
ACROSS SOUTHERN ZONES. REMAINDER OF FORECAST CHANGED VERY LITTLE
EXCEPT FOR THE HOURLY TEMPS AND DEWPOINTS TO BETTER FIT CURRENT
TRENDS.
AS OF 730 PM EDT...MOSAIC RADAR LOOP INDICATED PLENTY OF
CONVECTION LOCATED FROM SOUTHEAST NEW JERSEY COAST NORTHEAST TO
NEAR BLOCK ISLAND AND TRACKING OFF TO THE NORTHWEST. THE TREND HAS
BEEN FOR THE STRENGTH OF THE SHOWERS AND THUNDERSTORMS TO WEAKEN
AS THEY MOVE ON SHORE...HOWEVER HRRR AND ESTFWRF HAVE THESE BANDS
MAINTAINING THEIR INTENSITY LATER TONIGHT AFTER 06Z AS THEY MOVE
INLAND. THIS IS CONSISTENT WITH EXPECTED TRACK OF UPPER LOW
LIFTING NORTHWARD LATE TONIGHT TOWARD WEST VIRGINIA AS WELL AS
STALLED SURFACE FRONT DRAPED FROM THE SRN NJ COAST NORTHEAST TO
CAPE COD WHICH IS EXPECTED TO MOVE LITTLE OVERNIGHT. HAVE MADE VERY FEW
CHANGES TO TEMPS OVERNIGHT AND ONLY ADJUSTED MOST HOURLY GRIDS TO
BETTER FIT CURRENT TRENDS. HAVE LOWERED QPF THOUGH SIGNIFICANTLY
DURING FIRST 6 HOUR PERIOD WITH AMOUNTS BTWN 00Z AND 06Z GENERALLY
A FEW HUNDREDTHS NORTHWEST TO AROUND A THIRD OF AN INCH SOUTHEAST
WITH SLIGHTLY HIGHER AMOUNTS DURING THE 6 HOUR PERIOD FROM 06Z TO
12Z.
THE FOLLOWING IS FROM THE PREVIOUS DISCUSSION ISSUED AT 349 PM
EDT...UPPER LOW CONTINUES TO SLOWLY CONSOLIDATE OVER THE MIDDLE
ATLANTIC PER THE H2O VAPOR IMAGERY WITH A RATHER DEEP CONVEYOR
BELT OF ATLANTIC MOISTURE ROTATING NORTHWEST TOWARD THE REGION.
THE COMPLEX NATURE OF THIS UPPER LOW WILL CONTINUE TO PROVIDE A
LOW CONFIDENCE FORECAST WITH RESPECT TO PLACEMENT OF QPF/POPS/WX.
NCEP MODEL SUITE SUITE AND SHORT TERM GUIDANCE FROM THE RUC13/HRRR
SUGGEST ANOTHER BOUT OF PRECIP BUT THE LOW CONFIDENCE REMAINS...
TODAY WAS A GREAT EXAMPLE OF OUR PREVIOUS FORECAST CHALLENGES AS
MOST OF THIS HEAVIER PRECIP OFFSHORE HAS WEAKENED WHEN APPROACHING
EASTERN NY AND OUR ADJACENT WESTERN NEW ENGLAND. WHILE UPSTREAM
RADARS SHOW A SUBSTANTIAL PRECIP COVERAGE AND LIGHTNING OVER THE
ATLANTIC /AT LEAST AS FAR AS WE ARE ABLE TO SAMPLE WITH THE
RADARS AND NLDN/...QUESTION REMAINS JUST HOW FAR NORTH THESE
BANDS MIGRATE INLAND. PER THE LATEST HRRR REFLECTIVITY AND LOCALLY
RUN HIRES WRF...WE SHOULD DECOUPLE THE BOUNDARY LAYER AND ALLOW
THE NEXT SURGE OF THE LOW LEVEL JET AND ASSOCIATED MOISTURE
TRANSPORT TO ADVECT INLAND TOWARD MIDNIGHT. RAIN COULD STILL BE
LOCALLY HEAVY WITH EFFICIENT WARM CLOUD PROCESSES PER THE FORECAST
BUFR SOUNDINGS /FREEZING LEVEL AOB 10K FEET/ AND PWAT ANOMALIES
BETWEEN 1-2 STANDARD DEVIATIONS ABOVE NORMAL.
AS FOR TEMPERATURES...WE WILL CONTINUE TO FAVOR THE WARMER SIDE OF
THE GUIDANCE /GFSMOS/ ALONG WITH THE HOURLY LAV/LAMP GUIDANCE.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH THURSDAY NIGHT/...
THE UPPER LOW WILL SLOWLY MIGRATE NORTHWARD THROUGH THIS SHORT
TERM PERIOD. THIS WILL KEEP THE PROLONGED SOUTHEAST FLOW OFF THE
ATLANTIC THROUGH AT LEAST WEDNESDAY NIGHT. AGAIN...PRECIP
PLACEMENT REMAINS VERY CHALLENGING AS WE WILL KEEP THOSE POPS
RANGING FROM SCT TO LOW END CATEGORICAL WITH THE HIGHER VALUES
INTO THE TERRAIN OF THE CATSKILLS AND NW CT. DUE TO THE
UNCERTAINTY...AND EXTENSIVE COLLABORATION WITH OUR NEIGHBORING
OFFICES...WE WILL EXTEND THE FLOOD WATCH INTO THE NORTH BERKS.
THE UPPER LOW IS EXPECTED TO BE OVERHEAD OVERNIGHT THURSDAY. THIS
WILL BE SURE TO STEEPEN THOSE MID LEVEL LAPSE RATES AND KEEP
SCATTERED SHOWERS IN THE FORECAST.
AS FOR TEMPERATURES...A MODEL BLEND APPROACH WAS UTILIZED AS WE
SHADED CLOSER TO THE MAV NUMBERS.
&&
.LONG TERM /FRIDAY THROUGH TUESDAY/...
MODELS ARE IN FAIRLY GOOD AGREEMENT AT THE START OF THE LONG TERM
PERIOD...AND THEN HAVE DIFFICULTY DETERMINING HOW QUICKLY THE UPPER
LOW EXITS THE EASTERN SEABOARD AND THE HIGH PRESSURE RIDGE MOVES IN.
ECMWF...GFS AND GGEM ALL HAVE THE UPPER LOW ACROSS SOUTHEAST NY ON
FRIDAY AFTERNOON AND THEN OVER SOUTHEAST NEW ENGLAND SATURDAY
MORNING. ECMWF HAS A MUCH BROADER RIDGE OVER THE EASTERN SEABOARD BY
SUNDAY WHILE GFS RIDGE INITIALLY MORE AMPLIFIED AND THEN STARTS TO
BREAK DOWN AS NEXT SHORT WAVE APPROACHES. GGEM IS CLOSER TO THE
ECMWF AND AS A RESULT WILL INCLUDE SOME DRIER WEATHER TO END THE
WEEKEND. BY EARLY NEXT WEEK HOWEVER THE ECMWF DRAGS A COLD FRONT
INTO THE NORTHERN PORTION OF THE FA. SO THE PATTERN ONCE AGAIN LOOKS
TO BE UNSETTLED STARTING MONDAY AFTERNOON.
FOR FRIDAY EXPECT SHOWERS TO CONTINUE WITH SOME THUNDERSTORMS
POSSIBLE DURING THE AFTERNOON AS H5 LOW AND STRONG COLD POOL ALOFT
IN VICINITY OF FA. SHOWERS SHOULD BECOME LESS NUMEROUS BY SATURDAY
AS HIGH PRESSURE STARTS TO NOSE INTO FA. SUNDAY AND PERHAPS EVEN
SUNDAY NIGHT ARE EXPECTED TO BE DRY BEFORE MORE UNSETTLED WEATHER
ARRIVES MONDAY AFTERNOON.
AS FOR TEMPS EXPECT HIGHS ON FRIDAY TO BE IN UPPER 60S TO LOWER
70S...UPPER 60S TO MID 70S ON SATURDAY...70S TO LOWER 80S ON SUNDAY
AND UPPER 60S TO MID 70S ON MONDAY. EXPECT LOWS TO GENERALLY BE IN
THE UPPER 40S TO MID 50S THROUGH THE PERIOD.
&&
.AVIATION /03Z WEDNESDAY THROUGH SUNDAY/...
STALLED FRONTAL BOUNDARY REMAINS STRETCHED FROM SRN NJ NORTHEAST TO
NEAR CAPE COD. AT THE SAME TIME UPPER LOW IS LIFTING SLOWLY
NORTHWARD TOWARDS WEST VIRGINIA. EXPECT THAT CURRENT RADAR TRENDS
WILL CONTINUE THROUGH THE EVENING WITH SHOWERS AND THUNDERSTORMS
WEAKENING SOME AS THEY MOVE ONSHORE. HOWEVER EXPECT THAT SHOWERS
WILL ONCE AGAIN BECOME MORE NUMEROUS AFTER MIDNIGHT AS THEY LIFT
NORTHWARD THROUGH THE HUDSON VALLEY. THERE MAY ALSO BE SOME
EMBEDDED THUNDERSTORMS...HOWEVER DUE TO UNCERTAINTY HAVE LEFT
THEM OUT OF TAFS AT THIS TIME. THE FRONTAL BOUNDARY IS EXPECTED TO
REMAIN NEARLY STATIONARY THROUGH THE TAF PERIOD ENDING AT 00Z
THURSDAY. HAVE NOT PLACED ANY IFR CONDITIONS IN THE TAFS ALTHOUGH
BRIEF PERIODS OF IFR ARE POSSIBLE IF ANY HEAVIER SHOWERS DEVELOP.
BORDERLINE MVFR/IFR CONDITIONS WITH OCCASIONAL SHOWERS WILL
PERSIST THROUGH WEDNESDAY.
WINDS WILL GENERALLY BE NORTHEAST AROUND 5 TO 10 KT THROUGH 00Z
WEDNESDAY.
OUTLOOK...
WED NGHT-FRI...VFR/MVFR. CHC -SHRA... PM THUNDERSTORMS POSSIBLE.
SAT...VFR. CHC -SHRA/-TSRA.
SUN...VFR. NO SIG WX.
&&
.FIRE WEATHER...
COMBINATION OF HIGH RELATIVE HUMIDITIES AND PERIODS OF RAIN WILL
KEEP ANY FIRE WEATHER CONCERNS VERY LOW THROUGH THE REMAINDER OF
THIS WEEK.
&&
.HYDROLOGY...
A FLOOD WATCH REMAINS IN EFFECT FOR THE CATSKILLS...MID HUDSON
VALLEY...CENTRAL AND SOUTHERN TACONICS...SOUTHERN BERKSHIRES AND
NORTHWEST CONNECTICUT INTO THURSDAY MORNING. PER
COORDINATION...WE WILL EXTEND THE WATCH INTO THE NORTHERN
BERKSHIRES AS WELL.
A CUT-OFF LOW...AND AN INCREASE OF ATLANTIC MOISTURE WILL KEEP
PERIODS OF SHOWERS AND ISOLATED THUNDERSTORMS IN THE FORECAST DURING
THE REMAINDER OF THE WEEK. RAINFALL HAS VARIED GREATLY THE PAST
COUPLE OF DAYS WITH GENERALLY 1 TO 2 INCHES FALLING.
SOME PONDING OF WATER AND POOR DRAINAGE FLOODING WILL BE POSSIBLE
INTO THU. 3-HR ZONAL FFG VALUES ARE GENERALLY 2-3 INCHES ACROSS
MOST OF ERN NY AND WRN NEW ENGLAND. TRAINING SHOWERS/STORMS MAY FLIRT
WITH EXCEEDING THESE VALUES. CURRENT NORTHEAST RFC FORECAST
PROJECTIONS HAVE MANY POINTS IN THE ALERT STAGE AT THIS TIME WITH
SEVERAL OF OUR POINTS ACROSS THE ESOPUS CREEK...WAPPINGERS
CREEK...MID HUDSON VALLEY /TIDAL FLOODING INCLUDED/ AND HOUSATONIC
VALLEY EXPECTED TO CLIMB INTO MINOR FLOODING.
HYDRO CONCERNS MAY INCREASE OUTSIDE OF THE WATCH AREA...IF THE
RAINFALL REPEATEDLY FALLS IN THE SAME AREAS...AND ALSO IN A SHORT
DURATION OF TIME. MUCH UNCERTAINTY REMAINS AT THIS TIME ON THE
EXACT AMOUNTS...AND LOCATIONS OF THE HEAVY RAINFALL.
OUR CURRENT 48-HR QPF GRIDDED FORECASTS HAVE 1-3 INCHES OVER THE
HYDRO SERVICE AREA BY 8 AM THURSDAY...WITH 2-4 INCHES OCCURRING
IN THE ERN CATSKILLS...MID HUDSON VALLEY...BERKSHIRES...SRN
TACONICS...AND LITCHFIELD HILLS.
PLEASE REFER TO PRODUCTS ISSUED BY NWS BTV FOR THE LATEST ON LAKE
CHAMPLAIN. HTTP:/WWW.ERH.NOAA.GOV/BTV/LAKE/FLOODINFO.PHP (LOWER
CASE).
FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING
OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE
VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON
OUR WEBSITE.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...FLOOD WATCH THROUGH LATE WEDNESDAY NIGHT FOR CTZ001-013.
NY...FLOOD WATCH THROUGH LATE WEDNESDAY NIGHT FOR NYZ047-058>061-
063>066.
MA...FLOOD WATCH THROUGH LATE WEDNESDAY NIGHT FOR MAZ001-025.
VT...NONE.
&&
SYNOPSIS...BGM
NEAR TERM...BGM/11
SHORT TERM...BGM
LONG TERM...11
AVIATION...11
FIRE WEATHER...BGM
HYDROLOGY...BGMHazardous weather outlook, May 17, 4:09 PM EDT, 8 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 409 PM EDT TUE MAY 17 2011 CTZ001-013-MAZ001-025-NYZ047-058>061-063>066-181100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-SCHOHARIE-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS- 409 PM EDT TUE MAY 17 2011 ...FLOOD WATCH IN EFFECT THROUGH LATE WEDNESDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...BERKSHIRES...MID HUDSON VALLEY...CENTRAL AND SOUTHERN TACONICS...CATSKILLS AND SCHOHARIE VALLEY. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. ISOLATED NON-SEVERE THUNDERSTORMS ARE POSSIBLE WEDNESDAY THROUGH SUNDAY...MAINLY IN THE AFTERNOON HOURS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NYZ032-033-038>043-048>054-082>084-VTZ013>015-181100- NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON- MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-NORTHERN WASHINGTON- WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA- WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER- NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON- WESTERN WINDHAM-EASTERN WINDHAM- 409 PM EDT TUE MAY 17 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN VERMONT...SOUTHERN ADIRONDACK REGION...MOHAWK VALLEY...LAKE GEORGE AND UPPER HUDSON VALLEY REGION...AND THE GREATER CAPITAL REGION. .DAY ONE...TONIGHT. POTENTIAL FOR WIDESPREAD HAZARDOUS WEATHER IS LOW AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. OCCASIONAL MODERATE TO HEAVY RAINFALL WILL OCCUR WEDNESDAY THROUGH THURSDAY. SOME PONDING OF WATER...AND POOR DRAINAGE FLOODING IS POSSIBLE...WHERE THE HEAVIER RAINFALL TOTALS OCCUR. ISOLATED NON-SEVERE THUNDERSTORMS ARE POSSIBLE WEDNESDAY TO SUNDAY...ESPECIALLY IN THE AFTERNOON. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/ALBANY
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 7:05 PM EDT | Areal Flood Advisory | ALY | Dutchess, Ulster | 4 hr |
Nearby
River Flood Advisories in New York, 2011Every river flood advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.